Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Diagnosed with asthma post lower respiratory tract infection, regular coughing with purulent smelly sputum, prescribed with allergic medications. Asthma or other respiratory disease?

hello doctor, I am a 21 year old student non-smoker from Malaysia. 2 years back i had a lower respiratory tract infection and since then i was diagnosed for asthma.Before the infection i had no history of asthma. I have to use Symbicort inhaler twice a day. Since that day i have been coughing up prulent smelly sputum until now. It gets worse during infections. I referred to an ENT specialist and checked only my nasal cavity and gave me allergic medication. I just want to know whether it is asthma or any other respiratory disease.
Asked On : Sun, 1 Jul 2012
Answers:  1 Views:  58
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi sanjupain2.

Thanks for your question.

From your question it is evident that you have lower respiratory tract infection but is it associated with asthma or not that should be understood if you please mention your symptoms like respiratory distress,wheez etc but it can be a bronchial asthma and be sure if you are not a smoker that doesnot mean you dont have any chance of bronchial asthma.

So in my opinion you should consult a chest specialist do a chest xray and treat your infection early and after that you should do a pulmonary function test to confirm your diagnosis.

How you are now on Symbicort inhaler?
let me know your future treatment

Answered: Sun, 1 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor